item1

Thursday, 5 December 2013

Birth control causes weight gain

Studies confirm this connection,but there are ways to minimise this common side effect. Both shots and oral contraceptives have been linked to weight gain. High levels of oestrogen affects the kidneys and stimulates a hormone system called renin-angioten.Specifically when the oral contraceptive contains more than 20mcg of oestrogen.

The newer types of oral contraceptives also affect insulin resistance. This causes the body to use less sugar during exercise and allows the blood sugar to be stored as fat. This type of contraceptive is also an appetite stimulant.Your constantly fighting off cravings,which also increase's your stress levels,resulting in higher levels of cortisol. Cortisol is known as the "belly fat hormone".

There are things you can do to help prevent this from happening. Talk to your GP about using a contraceptive with less than 20mcg or use an IUD. Another option is to try an oral contraceptive that is progesterone based.However,side effects of this type of birth control can often be mood swings or physical changes just before menstruation each month.Alcohol and smoking also effects birth control and weight gain dramatically.

Most women start birth control to help with uncontrolled or heavy bleeding,endometriosis,cramping or acne.Weight control has to be taken into stride with the other concerns that any female is faced with. Please remember that your form of birth control is a drug.All prescriptions should be discussed with your GP or your gynaecologist.

Of course the best way to minimise weight gain from birth control is to eat sensibly and get in some form or regular exercise.

No comments:

Post a comment

item2
item5
item8
item11
item14
item17

Success Fitness Training

Professional Personal Fitness Trainer

BOOK A CONFIDENTIAL MEETING 07816 642 730